Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

May 4, 2016Cannon County, Tennessee

NWS Nashville, TN issued this special weather statement at May 4, 2016, 5:26 PM CDT for Cannon County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2016, 5:26 PM CDT (22:26 UTC)
Expired
May 4, 2016, 6:00 PM CDT
In force
34 min
Issued by
NWS Nashville, TN

County Cannon County, TN

The radar

The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS84 KOHX 042226
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT WED MAY 4 2016
 
TNZ028-062-063-042300-
CANNON TN-WILSON TN-RUTHERFORD TN-
526 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CANNON...SOUTHEASTERN
RUTHERFORD AND SOUTH CENTRAL WILSON COUNTIES UNTIL 600 PM CDT...

AT 525 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES WEST OF WATERTOWN TO NEAR WALTERHILL TO
MURFREESBORO. MOVEMENT WAS SOUTHEAST AT 40 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS...AND THE GUST
FRONT OUT AHEAD OF THE STORMS COULD PRODUCE WIND GUSTS OF 50 MPH. 

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WOODBURY...WALTERHILL...AUBURNTOWN...READYVILLE...MILTON...
BRADYVILLE AND LASCASSAS.

LAT...LON 3589 8593 3588 8592 3570 8619 3570 8622
      3571 8622 3569 8623 3588 8645 3607 8622
TIME...MOT...LOC 2225Z 313DEG 36KT 3606 8626 3595 8631 3587 8642 

$$

AL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 2:23 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 4, 2:23 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT WED MAY 4 2016

.DISCUSSION...

UPPER TROUGH SHARPENING OVER THE MID WEST THIS AFTERNOON WITH
RATHER VIGOROUS SHORT WAVE WORKING DOWN BACKSIDE AND WILL MOVE
THROUGH MIDDLE TENNESSEE DURING THE AFTERNOON AND DEVELOP A CLOSED
LOW ACROSS OUR AREA BY TONIGHT. AM SEEING SHOWER ACTIVITY
INCREASING IN COVERAGE AT 1 PM CDT IN A BAND ACROSS NORTHERN
MIDDLE TENNESSEE. THIS ACTIVTIY WILL CONTINUE TO WORK SOUTHEASTWARD
AND EXPECT TO SEE ISOLATED THUNDERSTORMS DEVELOP AS AFTERNOON SUN
HEATS UP LOWER TROPOSPHERE STEEPENING LAPSE RATES. COULD SEE A
SMALL HAILER OR TWO THIS AFTERNOON AS TEMPS ALOFT ARE COLDER THAN
-20 CELSIUS AT 500 MBARS WITH MUCAPES AROUND 500 JOULES PER
KILOGRAM. SHOULD SEE SHOWER/TSTRMS END EARLY THIS EVENING WEST OF
PLATEAU BUT WILL KEEP A CHANCE GOING ALONG THE PLATEAU THROUGH
THE OVERNIGHT AS COLD POOL WORKS ACROSS THAT AREA. CLOSED LOW
WILL MOVE EAST OF MID STATE ON THURSDAY BUT STILL COULD SEE
SCATTERED SHOWERS ON BACKSIDE OVER THE EAST HALF OF THE MID STATE
DURING THE DAY ESPECIALLY ALONG THE PLATEAU. KEPT A SMALL CHANCE
FOR SHOWERS IN THE UPPER CUMBERLAND FOR THURSDAY NIGHT THEN DRY
FOR ALL OF THE MID STATE ON FRIDAY AND SATURDAY BUT SHOWER AND
THUNDERSTORM CHANCES RETURN NORTHEAST MIDDLE TENNESSEE SATURDAY
NIGHT AND SUNDAY AS FRONTAL BOUNDARY MOVES DOWN FROM THE NORTH
BEFORE RETREATING AS A WARM FRONT SUNDAY NIGHT. ISOLATED
THUNDERSTORMS POSSIBLE IN WARM SECTOR ON MONDAY. CENTRAL PLAINS
CYCLONE UNDERGOES CYCLOGENSIS DURING THE DAY MONDAY WHILE MOVING
THIS WAY SO EXPECT TO SEE SHOWER AND THUNDERSTORM CHANCES RAMP UP
MONDAY NIGHT OVER THE WEST AND ACROSS ALL OF THE MID STATE TUESDAY
INTO WEDNESDAY.

AS FOR TEMPS...LOWS TONIGHT DOWN IN THE LOW 40S IN THE UPPER
CUMBERLAND TO MIDDLE 40S ELSEWHERE. HIGHS ON THURSDAY MIDDLE 50S
ALONG THE PLATEAU TO MIDDLE 60S WEST OF THE PLATEAU. HIGHS THIS
WEEKEND AND NEXT WEEK WILL BE IN THE LOWER 80S WITH UPPER 70S
ALONG THE PLATEAU. LOWS NEXT WEEK WILL BE IN THE LOWER 60S.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR WITH PERIODS OF MVFR/IFR POSSIBLE DURING THE DAY. CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE NORTHWEST AND
FIRST IMPACT KCKV BY MID TO LATE MORNING...KBNA BY LATE MORNING
AND EARLY AFTERNOON...AND KCSV DURING THE AFTERNOON. SHOWERS AND
THUNDERSTORMS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS AND EXIT
THE REGION TOWARDS THE EAST EARLY IN THE EVENING. VFR CONDITIONS
SHOULD RETURN TO KCKV AND KBNA BY 00Z AND KCSV THIS EVENING. WINDS
WILL BE STRONG TODAY OUT OF THE WEST THIS MORNING FOLLOWED BY
NORTHWEST THIS AFTERNOON AROUND 10 TO 15 KNOTS AND GUSTS TO AROUND
20 KNOTS. WINDS SHOULD CALM DOWN A BIT THIS EVENING BUT LOOK TO
REMAIN AROUND 5 TO 10 KNOTS OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      46  63  47  73  53 /  20  10   0   0   0
CLARKSVILLE    44  62  46  71  53 /  10  10   0   0   0
CROSSVILLE     42  54  45  66  50 /  50  20  10   0   0
COLUMBIA       45  64  46  71  52 /  20   0   0   0   0
LAWRENCEBURG   44  63  46  72  51 /  20   0   0   0   0
WAVERLY        46  63  47  72  53 /  10   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........HURLEY
LONG TERM..................01/BOYD
Hazardous weather outlook, May 4, 5:00 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAY 4 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-051000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 4, 5:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             CARTHAGE                36.26N  85.94W
05/04/2016  E0.70 INCH       SMITH              TN   TRAINED SPOTTER

&&

EVENT NUMBER OHX1600425

JACKSON
Special weather statement, May 4, 5:10 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT WED MAY 4 2016

TNZ030-032-064-042245-
PUTNAM TN-DE KALB TN-SMITH TN-
510 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHEASTERN
DE KALB AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 545 PM CDT...

AT 509 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GORDONSVILLE...OR NEAR CARTHAGE...MOVING SOUTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHVILLE...CARTHAGE...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...CENTER
HILL LAKE AND EDGAR EVANS STATE PARK.

LAT...LON 3620 8602 3629 8594 3609 8558 3592 8585
TIME...MOT...LOC 2209Z 315DEG 35KT 3621 8594

WHITEHEAD
Local storm report, May 4, 5:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     3 E NASHVILLE           36.17N  86.73W
05/04/2016                   DAVIDSON           TN   TWITTER

            PICTURE OF A TREE SNAPPED AT SHELBY AVENUE.

&&

EVENT NUMBER OHX1600426

JACKSON
Special weather statement, May 4, 5:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED MAY 4 2016

TNZ031>033-042245-
PUTNAM TN-OVERTON TN-JACKSON TN-
513 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...SOUTHERN
JACKSON AND CENTRAL PUTNAM COUNTIES UNTIL 545 PM CDT...

AT 513 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LIVINGSTON TO 8 MILES EAST OF CARTHAGE.
MOVEMENT WAS SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...ALGOOD...MONTEREY...BAXTER AND RICKMAN.

LAT...LON 3623 8510 3622 8509 3621 8511 3608 8552
      3607 8556 3621 8580 3621 8579 3622 8578
      3625 8579 3625 8582 3640 8538
TIME...MOT...LOC 2213Z 309DEG 32KT 3636 8538 3624 8579

WHITEHEAD
Local storm report, May 4, 5:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             7 E GAINESBORO          36.36N  85.53W
05/04/2016  E0.50 INCH       JACKSON            TN   PUBLIC

&&

EVENT NUMBER OHX1600427

JACKSON
Special weather statement, May 4, 5:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT WED MAY 4 2016

TNZ028-062-063-042300-
CANNON TN-WILSON TN-RUTHERFORD TN-
526 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CANNON...SOUTHEASTERN
RUTHERFORD AND SOUTH CENTRAL WILSON COUNTIES UNTIL 600 PM CDT...

AT 525 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES WEST OF WATERTOWN TO NEAR WALTERHILL TO
MURFREESBORO. MOVEMENT WAS SOUTHEAST AT 40 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS...AND THE GUST
FRONT OUT AHEAD OF THE STORMS COULD PRODUCE WIND GUSTS OF 50 MPH.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WOODBURY...WALTERHILL...AUBURNTOWN...READYVILLE...MILTON...
BRADYVILLE AND LASCASSAS.

LAT...LON 3589 8593 3588 8592 3570 8619 3570 8622
      3571 8622 3569 8623 3588 8645 3607 8622
TIME...MOT...LOC 2225Z 313DEG 36KT 3606 8626 3595 8631 3587 8642

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:48 PM CDTSpecial Weather StatementOHXMontgomery, Robertson42 min
May 4, 4:14 PM CDTSpecial Weather StatementOHXClay, Macon, Trousdale46 min
May 4, 4:20 PM CDTSpecial Weather StatementOHXDavidson25 min
May 4, 4:36 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson24 min
May 4, 4:36 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton24 min
May 4, 4:49 PM CDTSpecial Weather StatementOHXDavidson26 min
May 4, 4:52 PM CDTSpecial Weather StatementOHXJackson23 min
May 4, 5:01 PM CDTSevere Thunderstorm WarningOHXWilson29 min
May 4, 5:05 PM CDTSpecial Weather StatementOHXDavidson25 min
May 4, 5:10 PM CDTSpecial Weather StatementOHXDeKalb, Smith35 min
May 4, 5:13 PM CDTSpecial Weather StatementOHXPutnam32 min
May 4, 5:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith, White34 min
May 4, 5:33 PM CDTSpecial Weather StatementOHXDeKalb27 min
May 4, 5:56 PM CDTSpecial Weather StatementOHXCannon, Warren34 min
May 4, 6:00 PM CDTSpecial Weather StatementOHXWhite30 min
May 4, 6:13 PM CDTSpecial Weather StatementOHXCoffee32 min
May 4, 6:29 PM CDTSpecial Weather StatementOHXVan Buren, Warren31 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.